Alert archive / North Dakota / Wind Advisories in 2006
Wind Advisory 19, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Oct 12, 2006, 8:48 AM MDT for 25 counties in North Dakota. It took effect at Oct 12, 2006, 9:00 AM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2006, 8:48 AM MDT (14:48 UTC)
- In effect from
- Oct 12, 2006, 9:00 AM MDT
- Expired
- Oct 12, 2006, 7:49 PM MDT
- In force
- 11 hr
- Issued by
- NWS Bismarck, ND
All 25 counties
Adams County, ND, Bottineau County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 58 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 2.8 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 851 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 121448 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 948 AM CDT THU OCT 12 2006 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT FOR MUCH OF WESTERN AND CENTRAL NORTH DAKOTA... .DEEP LOW PRESSURE NORTH OF THE GREAT LAKES COMBINED WITH HIGH PRESSURE ALONG THE FRONT RANGE OF THE ROCKIES WILL PRODUCE STRONG NORTHWEST WINDS TODAY. WINDS OF 25 TO 35 MPH ARE LIKELY WITH OCCASIONAL GUSTS TO 45 MPH. NDZ002>005-010>013-018>023-025-033>037-041-042-044>048-050-051- 122300- /O.NEW.KBIS.WI.Y.0019.061012T1500Z-061013T0200Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-STARK-MORTON- BURLEIGH-KIDDER-STUTSMAN-HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...KILLDEER...BEULAH...HAZEN... CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...DICKINSON... MANDAN...BISMARCK...STEELE...JAMESTOWN...MOTT...ELGIN... HETTINGER...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY... OAKES 948 AM CDT THU OCT 12 2006 /848 AM MDT THU OCT 12 2006/ ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. DEEP LOW PRESSURE NORTH OF THE GREAT LAKES COMBINED WITH HIGH PRESSURE ALONG THE FRONT RANGE OF THE ROCKIES WILL PRODUCE STRONG NORTHWEST WINDS TODAY. WINDS OF 25 TO 35 MPH ARE LIKELY WITH OCCASIONAL GUSTS TO 45 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS73 KBIS 122014 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 314 PM CDT THU OCT 12 2006 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT FOR MUCH OF WESTERN AND CENTRAL NORTH DAKOTA... .DEEP LOW PRESSURE NORTH OF THE GREAT LAKES COMBINED WITH HIGH PRESSURE ALONG THE FRONT RANGE OF THE ROCKIES WILL PRODUCE STRONG NORTHWEST WINDS TODAY. WINDS OF 25 TO 35 MPH ARE LIKELY WITH OCCASIONAL GUSTS TO 45 MPH. NDZ002>005-010>013-018>023-025-033>037-041-042-044>048-050-051- 130200- /O.CON.KBIS.WI.Y.0019.000000T0000Z-061013T0200Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-STARK-MORTON- BURLEIGH-KIDDER-STUTSMAN-HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...KILLDEER...BEULAH...HAZEN... CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...DICKINSON... MANDAN...BISMARCK...STEELE...JAMESTOWN...MOTT...ELGIN... HETTINGER...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY... OAKES 314 PM CDT THU OCT 12 2006 /214 PM MDT THU OCT 12 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. DEEP LOW PRESSURE NORTH OF THE GREAT LAKES COMBINED WITH HIGH PRESSURE ALONG THE FRONT RANGE OF THE ROCKIES WILL PRODUCE STRONG NORTHWEST WINDS TODAY. WINDS OF 25 TO 35 MPH ARE LIKELY WITH OCCASIONAL GUSTS TO 45 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KBIS 130149 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 849 PM CDT THU OCT 12 2006 ...WIND ADVISORY FOR WESTERN AND CENTRAL ALLOWED TO EXPIRE... .THE WIND ADVISORY IN EFFECT FOR MOST OF WESTERN AND CENTRAL NORTH DAKOTA UNTIL 9 PM CDT HAS BEEN ALLOWED TO EXPIRE. NORTHWEST WINDS HAVE DROPPED BELOW ADVISORY CRITERIA ACROSS THE AREA. IT WILL REMAIN BRISK IN EASTERN PARTS OF CENTRAL NORTH DAKOTA WITH WINDS OF 15 TO 25 MPH CONTINUING THROUGH THE NIGHT. DEEP LOW PRESSURE OVER SOUTHERN ONTARIO RESPONSIBLE FOR THE STRONG WINDS WILL CONTINUE TO MOVE SLOWLY EAST. NDZ002>005-010>013-018>023-025-033>037-041-042-044>048-050-051- 130300- /O.CAN.KBIS.WI.Y.0019.000000T0000Z-061013T0200Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-STARK-MORTON- BURLEIGH-KIDDER-STUTSMAN-HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...KILLDEER...BEULAH...HAZEN... CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...DICKINSON... MANDAN...BISMARCK...STEELE...JAMESTOWN...MOTT...ELGIN... HETTINGER...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY... OAKES 849 PM CDT THU OCT 12 2006 /749 PM MDT THU OCT 12 2006/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. WINDS HAVE FALLEN BELOW ADVISORY CRITERIA ACROSS WESTERN AND CENTRAL NORTH DAKOTA. $$ TWH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Oct 12, 2:30 AM MDT, 6 hours 18 minutes earlier.
Area forecast discussion, Oct 12, 2:30 AM MDT, 6 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 330 AM CDT THU OCT 12 2006 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT MAIN FORECAST CONCERNS ARE CONTINUING AFFECTS OF STRONG UPPER LOW. UPPER LEVEL NORTHERLY JET OF 140-160 KNOTS OVER WESTERN NORTH DAKOTA WILL MOVE TO THE CENTRAL PART OF THE STATE TODAY. THIS WILL KEEP NORTHWEST WINDS UP AT 20 TO 35 MPH TODAY. BOTH THE NAM AND GFS BRING THE LARGE SURFACE HUDSON BAY LOW FROM JUST NORTHEAST OF LAKE SUPERIOR THIS MORNING AND RETROGRADES IT BACK TOWARDS LAKE SUPERIOR BY FRIDAY MORNING. THIS WILL ACT TO INCREASE THE SURFACE PRESSURE GRADIENT TONIGHT AND FRIDAY. WINDS SHOULD STAY UP THROUGH FRIDAY AFTERNOON BEFORE FINALLY DECREASING AS THE COLD ARCTIC HIGH EAST OF THE ROCKIES MOVES EASTWARD. EXPECTING COLDER TEMPS THAN PREVIOUS FORECAST TODAY THROUGH SATURDAY WITH RETROGRADING HUDSON BAY LOW. ALSO LOWERED DEWPOINTS QUITE A BIT TO REFLECT ARCTIC-LIKE AIR ASSOCIATED WITH THIS DRY HIGH. HAVE KEPT A CHANCE OF SNOW SHOWERS IN CENTRAL NORTH DAKOTA FOR TODAY WITH SIGNIFICANT VORT MAX MOVING SOUTH ACROSS THE STATE. OTHERWISE DRY FOR THE REMAINDER OF THE SHORT TERM WITH GRADUALLY CLEARING SKIES FROM WEST TO EAST AS THE HUDSON BAY LOW FINALLY MOVES TOWARDS CENTRAL ONTARIO ON SATURDAY. .LONG TERM...SUNDAY THROUGH WEDNESDAY THE EXTENDED PERIOD BEGINS WITH THE COLD UPPER HUDSON BAY LOW EXITING THE REGION WITH A TRANSIENT UPPER RIDGE PUSING INTO THE NORTHERN PLAINS SUNDAY. WITH SURFACE LOW DEVELOPMENT LAGGING ON SUNDAY...SUNDAY CHC OF RAINSHOWERS MAY BE PREMATURE. WILL KEEP SLIGHT CHC GOING FOR NOW. HOWEVER...BY MONDAY...THE OVERALL CONSENSUS IS THAT THERE WILL BE AN INCREASED CHANCE OF PRECIPITATION MONDAY THROUGH WEDNESDAY...WITH A MIX OF PRECIPITATION TYPE DEPENDING ON SURFACE AND TEMPERATURES ALOFT. BELOW SEASONAL TEMPERATURES ARE EXPECTD THROUGH THE END OF THE WEEK. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE && JV/WAA
Hazardous weather outlook, Oct 12, 4:29 AM MDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 529 AM CDT THU OCT 12 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-131030- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 529 AM CDT THU OCT 12 2006 /429 AM MDT THU OCT 12 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JV
Nearby
Wind Advisories in North Dakota, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.